Tennessee, 2025Damaging Winds in Tennessee, September 14, 2025
September 14, 2025 · NWS MEG · 2 events in 1 county or zone
A weak upper-level disturbance moving through the region helped to trigger isolated thunderstorms over northwest Tennessee during the evening hours of September 14, 2025. Sufficient wind shear and instability resulted in an isolated severe storm over Henry County that produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper-level disturbance moving through the region helped to trigger isolated thunderstorms over northwest Tennessee during the evening hours of September 14, 2025. Sufficient wind shear and instability resulted in an isolated severe storm over Henry County that produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 14, 5:22 PM CST, 1 hour 18 minutes earlier. Its key messages:
- Updated at 553 PM CDT Sun Sep 14 2025
- Isolated showers and storms will continue into midweek, though rainfall totals will remain negligible.
- Temperatures will return to the upper 80s and lower 90s by the end of the week.
- Drought conditions are expected to persist or worsen due to a lack of appreciable rainfall and prolonged heat. This also raises wildland fire concerns through midweek.
Area forecast discussion, Sep 14, 5:22 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
622 PM CDT Sun Sep 14 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 553 PM CDT Sun Sep 14 2025
- Isolated showers and storms will continue into midweek, though
rainfall totals will remain negligible.
- Temperatures will return to the upper 80s and lower 90s by the
end of the week.
- Drought conditions are expected to persist or worsen due to a
lack of appreciable rainfall and prolonged heat. This also
raises wildland fire concerns through midweek.
&&
.DISCUSSION...
(This afternoon through next Saturday)
Issued at 1139 AM CDT Sun Sep 14 2025
Rain chances will continue to increase today as a weak shortwave
pushes into the Mid-South. Isolated showers and a few
thunderstorms may fire near the TN River, where the greatest
instability axis exists. This activity will translate further
into west TN and northeast MS overnight. Unfortunately, this
activity will produce negligible rainfall totals.
The coming days will feature a gradual breakdown of an Omega
Block
as an upper level low over the southeast broadens and
retrogrades. Daily rain chances are anticipated through midweek,
but widespread wetting rain is not anticipated. Otherwise, expect
hot afternoon temperatures with highs in the mid 90s.
By the end of the week, models indicate greater chances for
showers and thunderstorms as an upper level trough digs into the
northern Plains. Temperatures will cool a degree or two as the
remnants of the Omega Block dissipate, placing highs in the upper
80s to lower 90s by Friday. Despite additional rainfall, any
appreciable precipitation will do little to alleviate the severe
drought conditions in the Mid-South.
ANS
&&
.AVIATION...
(00Z TAFS)
Issued at 553 PM CDT Sun Sep 14 2025
A retrograding upper-level low over the Southeast United States
may result in isolated rain showers at MKL this evening.
Otherwise, convective coverage will remain too low to mention in
TAFs. VFR conditions and light winds are expected to prevail
through the period.
&&
.FIRE WEATHER...
Issued at 1139 AM CDT Sun Sep 14 2025
Elevated fire danger will continue into midweek. Dry fuels and
MinRH around 30 percent will encourage wildland fire development.
However, light 20ft winds will keep fire spread to a minimum.
Fortunately, wetting rain chances return by the end of the week.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...ANS
AVIATION...CJC
In the hours before
Special weather statement, Sep 14, 6:36 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
736 PM CDT Sun Sep 14 2025
TNZ003-004-150100-
Weakley TN-Henry TN-
736 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WEAKLEY AND
NORTHWESTERN HENRY COUNTIES THROUGH 800 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cottage Grove, or 13 miles northwest of Paris, moving southwest at 10
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dresden, Gleason, Cottage Grove, Latham, Palmersville, Matheny Grove,
Ore Springs, Osage, Brundige, Pisgah, Jones Mill, and Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 8847 3634 8835 3618 8861 3643 8875
TIME...MOT...LOC 0035Z 064DEG 9KT 3639 8851
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JABThunderstorm Wind, Henry
- When
- September 14, 6:40 PM CST to 6:45 PM CST
- Where
- Henry County, 1.77 mi SW of Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.410, -88.500
Trees were knocked down near the intersection of Bethany and Rainey Roads.
Thunderstorm Wind, Henry
- When
- September 14, 6:45 PM CST to 6:50 PM CST
- Where
- Henry County, 1.67 mi W of Cottage Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.380, -88.510
A tree was knocked down across Hayes Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, September 14, 2025$2.1 million · EF2 · 26 events
- Hail and Damaging Winds in Illinois, September 14, 2025$163,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Missouri, September 14 to 17, 2025$51,000 · 1.25 in hail · 17 events
- Tornadoes and Damaging Winds in South Dakota, September 14, 2025EF1 · 9 events
- Hail and Damaging Winds in Nebraska, September 14, 20251.25 in hail · 15 events
- Damaging Winds in Montana, September 14, 2025$1,000 · 56 kt wind · 6 events
- Damaging Winds in Minnesota, September 14, 202565 kt wind · 4 events
- Hail in Kansas, September 14, 20250.88 in hail · 3 events
- Damaging Winds in Iowa, September 14, 202556 kt wind · 3 events
- Damaging Winds in North Dakota, September 14, 202553 kt wind · 3 events
- Damaging Winds in South Dakota, September 14, 202563 kt wind · 2 events
- Hail in Kansas, September 14, 20251 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294392, 1294393.